I’m just about to start FEC-T for the second time, having been through it all in 2016. I had a second mastectomy in November last year.
I’m worried that the lasting side effects of chemo might be worse the second time around. My hair has never quite recovered from the last time - it’s much thinner, although that could have been partly due to Anastrazole - and I have nerve damage in my feet, although thankfully not in my hands. As a keen walker and crafter/needlewoman, I really value my hands and feet! I’d love to hear from anyone who has experienced this or anyone who is starting now.
Thanks for posting. While you wait for others with similar experiences to reply to your post, you can share your question to the Ask Our Nurses board, where our clinical nurse specialists can reply directly to you.
Wishing you all the best for your upcoming chemotherapy,
I had FEC T in 2013 and completed 4 of 6 cycles of EC T in October. My chemo was stopped as the Docetaxol caused severe diarrhoea which saw me admitted to hospital.
The oncologist was previously worried about the Docetaxol because I’d had it before and the body can only tolerate so much of this type of chemo.
I cold capped this time and kept some of my hair. Like you I was worried about thinning from previous chemo. Even though I still lost a lot of hair, I persevered with cold cap in order to protect the hair follicles.
I found chemo much harder second time around. I just accepted this and got through the days as best I could. Lots of days resting on the couch. On the plus side, I’m now 3 months post chemo and have my energy back.
Good luck with your journey x